I have had radical surgery in 2002 following a PSA of 5.4 and a Gleason score of 7; and my PSA dropped to 0.01; however, the margins on the surgery were questionable. Then by 2008 my PSA slowly climbed to 0.4. Following that I took radiation in 2008 and the PSA dropped to 0.089, now 2 years later it is up to 0.39 and my oncologists is asking for a pelvis and a CT bone scan, following which, if all is clear to start hormone therapy. On average how effective is hormone therapy? And how often must one take shots? Are they expensive?View Thread
Personally, I think this is a conservative approach, and since it is only for 4 months, there should be no reason not to follow his advice. Sometimes physicians like to hold back on hormone therapy and give it intermittently to slow the increase of the PSA over a period of time.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.